MAUDE Adverse Event Report: BECTON DICKINSON SYRINGE CATHETER TIP 50ML; SYRINGE, IRRIGATING (NON DENTAL)

BECTON DICKINSON SYRINGE CATHETER TIP 50ML; SYRINGE, IRRIGATING (NON DENTAL)
Catalog Number 309620
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/31/2024
Type of Reportable Event Malfunction
Event or Problem Description
Material#: 309620, batch#: 4247871.Rcc received a complaint via email.Syringe tip broke off.
 
Additional Manufacturer Narrative
Initial mdr submission.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Additional Manufacturer Narrative
E and f code updated e2403 - no clinical signs, symptoms or conditions.F26 - no health consequences or impact.
 
Event or Problem Description
Customer response on (b)(6) 2025.There was no report of patient harm.
 
Event or Problem Description
Additional information received.There was no report of patient harm.
 
Additional Manufacturer Narrative
(b)(4) follow up for device evaluation: it was reported the syringe tip broke off.To aid in the investigation, one sample with no packaging blister was received for evaluation by our quality team.A visual inspection was performed, and the syringe barrel tip is broken off.The breakage surface is irregular, and the bottom part of the syringe barrel has a crack that starts at the syringe barrel tip.No other defects or imperfections were observed.Breaking the barrel tip would require force that could induce the barrel crack during use.A device history record review was completed for provided material number 309620, lot 4247871.The review did not reveal any detected quality issues during the production of this lot that could have contributed to the reported defect.There were no related quality notifications.All processes and final inspections complied with specification requirements.Associates were shown the sample and have not observed this type of damage during manufacturing processes.To date, there have been no other similar events reported for this lot.Based on the investigation and with the returned sample analysis the symptom reported by the customer is confirmed.

Brand Name
SYRINGE CATHETER TIP 50ML
Common Device Name
SYRINGE, IRRIGATING (NON DENTAL)
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key21167270
Report Number1911916-2025-00018
Device Sequence Number14603330
Product Code KYZ
UDI-Device Identifier30382903096207
UDI-Public(01)30382903096207(11)240905(17)290831(10)4247871
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
UNK
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number309620
Device Lot Number4247871
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/02/2025
Supplement Date Received by ManufacturerNot provided
01/24/2025
Initial Report FDA Received Date01/16/2025
Supplement Report FDA Received Date01/21/2025
01/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/05/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown